Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 128, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 23, 2006, 4:39 PM CDT for Baldwin County, Alabama. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2006, 4:39 PM CDT (21:39 UTC)
- Expired
- May 23, 2006, 5:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Baldwin County, AL
The radar
The Mobile radar (KMOB), 47 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.7 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 387 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 882 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 232140 SVRMOB ALC003-232215- /O.NEW.KMOB.SV.W.0128.060523T2139Z-060523T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 439 PM CDT TUE MAY 23 2006 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BALDWIN COUNTY IN SOUTHWEST ALABAMA * UNTIL 515 PM CDT * AT 433 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DOUGLASVILLE...OR ABOUT OVER BAY MINETTE...MOVING WEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DOUGLASVILLE BY 445 PM CDT WHITEHOUSE FORKS BY 455 PM CDT CROSSROADS AND CARPENTER BY 505 PM CDT HURRICANE BY 510 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3076 8764 3094 8768 3091 8795 3067 8793 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 3:25 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, May 23, 3:25 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 325 PM CDT TUE MAY 23 2006 .SYNOPSIS...FOR THE CURRENT PACKAGE...LOOKS LIKE A SAME OLE...SAME OLE TYPE OF FORECAST...WITH AN UPPER RIDGE OVER THE CENTRAL CONUS HELPING TO DEFLECT ENERGY NORTH OF THE FA. UPPER LOW OVER THE NORTHERN US ROCKIES ALONG HAS HELPED TO SHOVE THE UPPER RIDGE EASTWARD FROM ITS POSITION OVER THE ROCKIES YESTERDAY. STILL HAVE THE UPPER TROUGH OVER THE WESTERN GULF PROVIDING A SEEMINGLY WILD CARD TO THE FORECAST....BUT SO FAR...MOST OF THE ENERGY ROTATING AROUND THE BASE OF THE TROUGH HAS HEADED TOWARDS THE BIG BEND OF FL. AIRMASS HAS MOISTENED UP ENOUGH THAT WERE STARTING TO SEE SOME EVIDENCE OF THERMODYNAMICS OVER-RULING SYNOPTICS. ALSO HELPING WITH THE ISOLATED SHOWERS POPPING UP NORTH OF THE GULF COAST IS THE GULF BREEZE...RACING INWARD AT A GOOD CLIP...WITH A LIGHT NORTHERLY FLOW ABOVE OVER THE FA. PRECIP H20 VALUES ARE A BIT ABOVE SEASONAL...AS PER THIS MORNINGS SOUNDINGS FROM THE NEIGHBORING UPPER AIR OFFICES...RANGING FROM ABOUT 1.1 AT KBMX TO 1.35 FROM OUR NEIGHBORS TO THE WEST. A 17Z SOUNDING FROM KVPS SHOWS THERES GOOD INSTABILITY(2000 J/KG) AVAILABLE. && .SHORT TERM (TONIGHT THROUGH FRIDAY)...MODELS ADVERTISING UPPER LOW OVER THE NORTHERN US ROCKIES TOPPING THE RIDGE WEDNESDAY...THEN HEAD SOUTHEAST TO OVER THE SOUTHERN GREAT LAKES BY THE END OF THE DAY THURSDAY. THE UPPER TROUGH OVER THE WESTERN GULF HANGS TOUGH THROUGH THURSDAY NIGHT...THEN LOOKS TO FILL AS IT BECOMES MORE CENTERED IN THE UPPER RIDGE OVER THE CENTRAL CONUS. LOW LEVEL HIGH PRESSURE CENTERED OVER THE SOUTHERN GREAT LAKES WILL MOVE OFF THE ATLANTIC SEABOARD WEDNESDAY NIGHT...WITH A SYNOPTIC SOUTHERLY LOW LEVEL FLOW BECOMING RE-ESTABLISHED OVER THE SOUTHEASTERN CONUS AND LOWER MISS RIVER VALLEY. AS THE UPPER SHORTWAVE MOVES EAST OF THE RIDGE AXIS...ITS ASSOCIATED SURFACE LOW WILL MEANDER EAST-SOUTHEAST INTO THE WEEKEND...WITH A SURFACE BOUNDARY PUSHING AS FAR SOUTH AS THE TN/MS/AL/GA STATE LINE (PER GFS). THE ETA DIPS IS FARTHER SOUTH...BUT STILL IT REMAINS NORTH OF THE FA. LOOKS LIKE THE NEXT SEVERAL DAYS WILL BE A SEMI-SUMMER ONE WITH DAILY AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS FORMING AS THE GULF BREEZE MOVES IN. HAVE LEANED TOWARDS THE ETA WITH THIS RESPECT. FOR TEMPS...MAV HAS BEEN GENERALLY HARD TO BEAT THE LAST COUPLE OF DAYS AND DONT SEE ANYTHING THAT WILL ALTER THIS IN THE SHORT TERM...SO HAVE USED THE MAV TEMPS FOR THE FORECAST. .LONG TERM (FRIDAY NIGHT THROUGH TUESDAY)...NO CHANGES THAN TO BLEND WITH THE SHORT TERM AND CLEAN UP EXCESSIVE TEMP RANGES OVER THE WATER. && .MARINE...EAK HIGH PRESSURE REMAINS ACROSS OUR MARINE AREA WITH INCREASING ONSHORE FLOW AS SEA BREEZE PUSHES INLAND. THE SYNOPTIC PATTERN WILL REMAIN LARGELY UNCHANGED THROUGH THURSDAY SO THE SEA AND LAND BREEZE OSCILLATION WILL CONTINUE TO BE THE LOCAL CAUSE OF WIND SHIFTS...A LIGHT WEST TO NORTHWEST FLOW DEVELOPING DURING THE LATE NIGHT AND EARLY MORNING HOURS...AND A LIGHT ONSHORE FLOW DEVELOPING DURING THE AFTERNOON AND EVENING HOURS. SEAS ONLY ONE TO TWO FEET. A MORE ESTABLISHED ONSHORE FLOW AND BUILDING SEAS IS EXPECTED LATE IN THE WEEK AS THE HIGH PRESSURE RIDGE SHIFTS EAST. ISOLATED SHOWERS AND STORMS ARE POSSIBLE THROUGH MIDWEEK...FOLLOWED BY A SLIGHT INCREASE IN PRECIPITATION CHANCES LATE IN THE WEEK. /22 && .FIRE WEATHER...LIGHT LOW LEVEL FLOW THROUGH THE REST OF THE WEEK WITH A DEEP BOUNDARY LAYER DUE TO THE WARM TEMPS. DAILY ISOLATED AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS AS THE GULF BREEZE WORKS ITS WAY INLAND. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 68 90 69 89 70 / 10 20 10 20 10 PENSACOLA 70 88 72 89 71 / 10 20 10 20 10 DESTIN 72 86 73 87 73 / 10 10 10 10 10 EVERGREEN 66 92 67 92 66 / 10 20 10 20 10 WAYNESBORO 64 92 65 91 64 / 10 20 10 20 10 CAMDEN 67 94 68 93 67 / 10 20 10 20 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && 16/22
Hazardous weather outlook, May 23, 5:25 AM CDT, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 525 AM CDT TUE MAY 23 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-232300- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 525 AM CDT TUE MAY 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT. NO SEVERE OR HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO SEVERE OR HAZARDOUS WEATHER IS EXPECTED. THERE WILL BE AN INCREASE IN SHOWER AND THUNDERSTORM ACTIVITY...HOWEVER...TOWARD THE END OF THE WEEK AND OVER THE UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE REQUIRED THROUGH TONIGHT.
In the hours before
Special weather statement, May 23, 3:38 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 338 PM CDT TUE MAY 23 2006 ALZ064-232115- LOWER BALDWIN- 338 PM CDT TUE MAY 23 2006 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER BALDWIN COUNTY... AT 328 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 3 MILES SOUTHEAST OF ROSINTON...AND MOVING WEST AT 15 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... SILVERHILL...LOXLEY...CLAY CITY...MALBIS...MONTROSE AND DAPHNE THROUGH 415 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 30 TO 40 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.